Alert archive / Idaho / Snow Squall Warnings in 2026

Snow Squall Warning 2, NWS Spokane, WA

January 7, 2026Latah County, Idaho; Whitman County, Washington

NWS Spokane, WA issued this snow squall warning at Jan 7, 2026, 6:59 PM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2026, 6:59 PM PST (02:59 UTC)
Expired
Jan 7, 2026, 7:30 PM PST
In force
31 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Damage threat
Significant

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 111 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.0 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2026-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2026-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS56 KOTX 080259
SQWOTX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Spokane WA
659 PM PST Wed Jan 7 2026

IDC057-WAC075-080330-
/O.NEW.KOTX.SQ.W.0002.260108T0259Z-260108T0330Z/
Latah ID-Whitman WA-
659 PM PST Wed Jan 7 2026

The National Weather Service in Spokane has issued a

* Snow Squall Warning for...
  West central Latah County in the Panhandle of Idaho...
  East central Whitman County in eastern Washington...

* Until 730 PM PST.

* At 659 PM PST, a dangerous snow squall was located over Pullman,
  moving northeast at 15 mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and rapidly falling visibility. Wind gusts 
           up to 20 mph.

  SOURCE...Radar and trained spotter.

  IMPACT...Dangerous and life-threatening travel conditions are 
           expected to develop rapidly in the warning area.

This includes the following highways...
 U.S. Highway 95 in Idaho between mile markers 343 and 348, and
between mile markers 352 and 353.
 U.S. Highway 195 in Washington between mile markers 18 and 28.

Locations impacted include...
Pullman, Moscow, and Albion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 4667 11719 4678 11728 4689 11706 4670 11695
TIME...MOT...LOC 0259Z 240DEG 13KT 4674 11715 

SNOW SQUALL...OBSERVED
SNOW SQUALL IMPACT...SIGNIFICANT 

$$

JCLEV
1 follow-up statement
832 
WWUS56 KOTX 080322
SQWOTX

Snow Squall Warning
National Weather Service Spokane WA
722 PM PST Wed Jan 7 2026

IDC057-WAC075-080332-
/O.EXP.KOTX.SQ.W.0002.000000T0000Z-260108T0330Z/
Latah ID-Whitman WA-
722 PM PST Wed Jan 7 2026

...THE SNOW SQUALL WARNING FOR WEST CENTRAL LATAH AND EAST CENTRAL
WHITMAN COUNTIES WILL EXPIRE AT 730 PM PST...

The snow squall that prompted the warning has weakened. Therefore,
the snow squall warning will be allowed to expire. Snow and
ice-covered roads will continue to make travel difficult.

&&

LAT...LON 4667 11719 4678 11728 4689 11706 4670 11695
TIME...MOT...LOC 0322Z 240DEG 13KT 4678 11705 

$$

JCLEV

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this snow squall warning went out at Jan 7, 5:34 PM PST, 1 hour 25 minutes earlier. Its key messages:

  • Moderate to heavy mountain snow continues through Thursday with light to locally moderate snow in the valleys.
  • Gusty winds through Thursday.
  • Turning drier Friday into the weekend.
  • Light rain and high mountain snow return early next week.
Area forecast discussion, Jan 7, 5:34 PM PST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
534 PM PST Wed Jan 7 2026

.KEY MESSAGES...

- Moderate to heavy mountain snow continues through Thursday
  with light to locally moderate snow in the valleys.

- Gusty winds through Thursday.

- Turning drier Friday into the weekend.

- Light rain and high mountain snow return early next week.

&&

.SYNOPSIS...
Moderate to heavy mountain snow, periods of lowland snow, and
gusty winds continue through Thursday, then a pattern shift
brings drier conditions Friday into the weekend. Chances for
rain and high mountain snow return early next week.

&&

.DISCUSSION...
Tonight through Thursday: Our next frontal system moves in
this evening bringing another round of lowland snow for the
eastern third of WA and the ID Panhandle. Current forecast
amounts range from 1 to 4 inches for lowland areas with the low
end of that range near the Okanogan Valley down to Ritzville and
the high end from Sandpoint down to Deary. Most lowland snow
will fall between 4pm and 10pm this evening, tapering off
between 10pm tonight and 4am Thursday. Over the Cascades and
northern ID mountains, snow will linger a bit longer into
Thursday afternoon with moderate to heavy snowfall expected at
times. Around a foot of snow is expected to fall over the
Cascade Crest between 4pm today and 4pm Thursday. For the
northern ID mountains including Lookout Pass, forecast snow
amounts are lower in the 5 to 8 inch range. A Winter Storm
Warning remains in effect for the Cascades through Thursday
afternoon and a handful of Winter Weather Advisories have been
issued for Eastern WA and the ID Panhandle for the snow expected
this evening.

Surface temperatures look to start out above freezing at the
onset of the snow this evening causing snow to melt on roadways
initially, but by late tonight into Thursday morning surface
temperatures will have fallen below freezing making for a slick,
icy situation. Be sure to give yourself some extra time to get
where you need to go Thursday morning.

Friday through Sunday: Conditions will dry out Friday into the
weekend as a ridge of high pressure builds in over the region,
giving us a break from the wintry weather. Temperatures will
stay fairly consistent near seasonal normals with highs in the
mid 30s to low 40s and lows in the mid 20s to low 30s. A subtle
warming trend will take place through early next week with highs
rising into the low to upper 40s and lows ranging throughout the
30s.

Sunday night through Tuesday: Chances for rain and high mountain
snow return early next week as a shortwave over British Columbia
flattens our ridge and directs a plume of moisture at us from
off the Pacific. PWATs will increase to near 200 percent of
normal and incoming warmer air will send snow levels up to 4k-6k
feet by Monday. /Fewkes

&&

.AVIATION...
18Z TAFs: A weaker frontal system is currently pushing across
the region. It is bringing increased low level clouds and
ceilings. KGEG is currently reporting snow and Moses Lake is
reporting rain. The precip threat will continue to spread to
KSFF, KCOE, KPUW, and KLWS overnight. For most locations,
precip will be in the form of snow with less than an inch of
accumulation. Precip will taper off between 08-12Z. Models
indicate chances for low level wind shear between 02-09Z over
KPUW and KEAT as winds pick up aloft. AS the system exits the
region, VFR conditions expected to return for TAF sites late
Thursday morning.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
Low confidence for precip at KEAT and KMWH due to Cascade rain
shadow. Moderate confidence in IFR conditions in the evening for
KGEG, KSFF, KCOE, and KPUW.

-----------------------

Confidence descriptors:

Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,

please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        26  36  26  38  26  40 /  80  20  10  10   0   0
Coeur d'Alene  27  34  25  38  26  40 /  90  50  20  30   0   0
Pullman        28  34  30  40  28  39 /  80  40  30  30   0   0
Lewiston       31  41  33  45  30  44 /  70  30  30  10   0   0
Colville       27  34  22  34  26  35 /  80  20   0  10   0   0
Sandpoint      27  31  22  33  26  37 /  90  60  20  40  10   0
Kellogg        28  31  28  36  26  40 /  90  90  60  70  10   0
Moses Lake     26  43  29  43  27  41 /  30  10   0   0   0   0
Wenatchee      28  39  31  42  29  39 /  20  10   0   0   0   0
Omak           26  35  27  36  27  35 /  50   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 PM PST this evening for
     Northeast Mountains-Okanogan Highlands-Spokane Area-
     Washington Palouse.
     Winter Storm Warning until 4 PM PST Thursday for Western
     Chelan County.
ID...Winter Weather Advisory until 4 AM PST Thursday for Coeur
     d'Alene Area-Northern Panhandle.
     Winter Weather Advisory until 10 PM PST this evening for Idaho
     Palouse.
     Winter Weather Advisory until 4 PM PST Thursday for Central
     Panhandle Mountains.

&&

In the hours before

Special weather statement, Jan 7, 6:01 PM PST, 58 minutes before
Special Weather Statement
National Weather Service Spokane WA
601 PM PST Wed Jan 7 2026

WAZ033-035-036-080230-
Spokane Area-Upper Columbia Basin-Washington Palouse-
601 PM PST Wed Jan 7 2026

...A SNOW SQUALL WILL AFFECT SOUTHEASTERN LINCOLN...NORTH CENTRAL
WHITMAN AND SOUTHWESTERN SPOKANE COUNTIES...

At 600 PM PST, a snow squall was located along a line extending from
near Davenport to 23 miles southwest of Cheney. Movement was
northeast at 30 mph.

Winds in excess of 30 mph are possible with this squall.

Locations impacted include...
Reardan, Sprague, Amber, Gravelles, Eleanor, Bluestem, Tyler, Waukon,
and Edwall.

This includes Interstate 90 in Washington between mile markers 246
and 262.

Visibilities will drop quickly to less than a half mile in this
squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

&&

LAT...LON 4769 11790 4724 11752 4715 11783 4759 11823
TIME...MOT...LOC 0200Z 240DEG 25KT 4759 11815 4719 11779

JCLEV
Special weather statement, Jan 7, 6:15 PM PST, 44 minutes before
Special Weather Statement
National Weather Service Spokane WA
615 PM PST Wed Jan 7 2026

IDZ001>003-WAZ033-036-037-080245-
Coeur d'Alene Area-Idaho Palouse-Northern Panhandle-Spokane
Area-Northeast Mountains-Washington Palouse-
615 PM PST Wed Jan 7 2026

...A SNOW SQUALL WILL AFFECT WESTERN BENEWAH...SOUTHWESTERN
KOOTENAI...NORTHEASTERN WHITMAN AND EASTERN SPOKANE COUNTIES...

At 614 PM PST, a snow squall was located along a line extending from
9 miles south of Dishman to 12 miles west of Plummer. Movement was
north at 35 mph.

Winds in excess of 30 mph are possible with this squall.

Locations impacted include...
Spokane, Spokane Valley, Post Falls, Liberty Lake, Millwood, Hauser,
Otis Orchards-East Farms, Otis Orchards, Green Acres, Trentwood,
Dishman, Fairfield, Rosalia, Rockford, Oakesdale, Spangle, Worley,
Latah, Waverly, and State Line.

This includes the following highways...
 Interstate 90 in Washington between mile markers 285 and 299.
 Interstate 90 in Idaho between mile markers 0 and 3.
 U.S. Highway 95 in Idaho between mile markers 404 and 421.
 U.S. Highway 195 in Washington between mile markers 66 and 86.

Visibilities will drop quickly to less than a half mile in this
squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

A rapid drop in temperatures will lead to the rapid formation of
black ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.

&&

LAT...LON 4802 11719 4750 11682 4711 11723 4735 11747
TIME...MOT...LOC 0214Z 202DEG 30KT 4753 11732 4726 11714

JCLEV
Special weather statement, Jan 7, 6:30 PM PST, 29 minutes before
Special Weather Statement
National Weather Service Spokane WA
630 PM PST Wed Jan 7 2026

WAZ033-035>037-080300-
Spokane Area-Upper Columbia Basin-Northeast Mountains-Washington
Palouse-
630 PM PST Wed Jan 7 2026

...AN AREA OF HEAVY SNOW WILL AFFECT EAST CENTRAL LINCOLN...NORTHERN
WHITMAN...SOUTHERN STEVENS AND SOUTHWESTERN SPOKANE COUNTIES...

At 627 PM PST, an area of heavy snow was located along a line
extending from 13 miles northeast of Davenport to 16 miles southeast
of Cheney. Movement was northeast at 30 mph.

Winds in excess of 30 mph are possible with this area of heavy snow.

Locations impacted include...
Spokane, Cheney, Airway Heights, Medical Lake, Fairchild AFB,
Reardan, Spangle, Malden, Four Lakes, Amber, Marshall, Tyler, Pine
City, Plaza, Eleanor, Ford, Deep Creek, and Waukon.

This includes the following highways...
 Interstate 90 in Washington between mile markers 258 and 278.
 U.S. Highway 195 in Washington between mile markers 68 and 88.

Visibilities will drop quickly to less than a half mile in this area
of heavy snow.

A rapid drop in temperatures will lead to the rapid formation of
black ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

&&

LAT...LON 4802 11779 4735 11723 4715 11759 4770 11800
TIME...MOT...LOC 0227Z 225DEG 24KT 4777 11792 4727 11744

JCLEV
Special weather statement, Jan 7, 6:32 PM PST, 27 minutes before
Special Weather Statement
National Weather Service Spokane WA
632 PM PST Wed Jan 7 2026

IDZ003-004-026-WAZ032-033-080300-
Central Panhandle Mountains-Lewiston Area-Idaho Palouse-Washington
Palouse-Lower Garfield and Asotin Counties-
632 PM PST Wed Jan 7 2026

...A SNOW SQUALL WILL AFFECT LATAH...NORTHWESTERN NEZ PERCE...
SOUTHWESTERN BENEWAH...NORTHEASTERN GARFIELD...EASTERN WHITMAN AND
NORTHERN ASOTIN COUNTIES...

At 632 PM PST, a snow squall was located along a line extending from
9 miles north of Colfax to 8 miles northwest of West
Clarkston-Highland. Movement was northeast at 65 mph.

Locations impacted include...
Pullman, Moscow, Colfax, Genesee, Troy, Potlatch, Juliaetta,
Kendrick, Palouse, Tekoa, Garfield, Albion, Oakesdale, Colton,
Uniontown, Onaway, Farmington, Tensed, Steptoe, and Belmont.

This includes the following highways...
 U.S. Highway 95 in Idaho between mile markers 314 and 391.
 U.S. Highway 12 in Idaho between mile markers 19 and 25.
 U.S. Highway 12 in Washington between mile markers 427 and 429.
 U.S. Highway 195 in Washington between mile markers 1 and 55.

Visibilities will drop quickly to less than a half mile in this
squall.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

&&

LAT...LON 4732 11681 4654 11649 4641 11719 4707 11749
TIME...MOT...LOC 0232Z 247DEG 58KT 4701 11743 4648 11721

JCLEV

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:32 PM PSTSpecial Weather StatementOTXLatah28 min
Jan 7, 7:06 PM PSTSpecial Weather StatementOTXKootenai24 min
Jan 7, 7:08 PM PSTSpecial Weather StatementOTXBenewah37 min
Jan 7, 6:01 PM PSTSpecial Weather StatementOTXSpokane29 min
Jan 7, 6:15 PM PSTSpecial Weather StatementOTXSpokane30 min
Jan 7, 6:30 PM PSTSpecial Weather StatementOTXSpokane30 min
Jan 7, 6:46 PM PSTSnow Squall Warning Significant damage threatOTXSpokane, Whitman29 min
Jan 7, 7:26 PM PSTSpecial Weather StatementOTXSpokane34 min
Jan 7, 7:35 PM PSTSnow Squall Warning Significant damage threatOTXSpokane40 min
Jan 7, 8:15 PM PSTSpecial Weather StatementOTXSpokane30 min

Nearby

Snow Squall Warnings in Idaho, 2026Snow Squall Warnings in Washington, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.